# SDR 98ZZZX3608

- Difficulty date: September 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4368R
- Make and model: Cessna 172M
- Aircraft serial: 17263119
- System (JASC): 2434 · DC Generator-Alternator
- Part: Wire
- Condition: Chafed
- Location: Alternator
- Part time: 5,900 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR OUTPUT AND FIELD WIRES CHAFED AGAINST BAFFLE BEHIND ALTERNATOR.  FIELD AND OUTPUT SHORTED TOGETHER CAUSING ALTERNATOR RUNAWAY.  VOLTAGE RUINED MANY ELECTRICAL COMPONENTS.  POTENTIAL FIRE.  MASTER SWITCH WOULD NOT SHUT OFF RUNAWAY.  SUBMITTER SUGGESTED WIRING INSPECTION AND INSTALLATION OF 60 AMP PULL-TYPE CIRCUIT BREAKER.
